Why are you taking these two in the first place? Clonazepam leads to dependence and is certainly not a solution for the long term. You should taper it and try to get rid of it asap, because chances are high that you will develop a tolerance and either need to take more and more, or you will have your sleep problems back at some point plus an extra drug dependence added.
Also, Clonazepam has a long plasma half life of more than 30h, so if you feel tired or are lacking energy, the culprit is rather likely Clonazepam.
It makes sense to have a short acting benzo as a stand-by for acute episodes but to take it every day as a standard medication for a sleep disorder seems weird, to say the least. Unless you have tried every other option with less dependency risk and there are quite a few.
Trazodone on the other hand has a significantly shorter half-life, if you consider its active metabolites as well, maybe 10-15h. If you take it in the afternoon, it may well help with your sleep problems.
However it has no anti-manic effect.
Since you say you are bipolar, may I ask how rapid you are cycling? It may be worth to try some kind of mood stabilizer, if you have a quick succession of episodes. Quetiapine is both antidepressant, anti-manic and has somnolence as a side effect with a combined half life of less than 20h - low doses may work well in combination with some antidepressant. You wont be more sleepy than with that Benzo but have a drug that actually works vs. bipolar disorder and does not make you dependent.
Combining this with Trazodone however comes at a risk of irregular heart rhythm, you might have to get another antidepressant for combination.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Sep 2011 • 5 answers
Posted 17 Oct 2011 • 2 answers
Posted 6 Jun 2012 • 7 answers
Posted 1 May 2013 • 2 answers
Posted 5 Jan 2017 • 2 answers